MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  SIG HP FB STB INSERT TRIAL CSE; KNEE INSTRUMENT : INSTRUMENT CASES

DEPUY ORTHOPAEDICS, INC. 1818910  SIG HP FB STB INSERT TRIAL CSE; KNEE INSTRUMENT : INSTRUMENT CASES
Catalog Number 950502814
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: examination of the returned device revealed the brackets are delaminating.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The complaint sample consisted of (1) 950502814 sig hp fb stb insert trial cse, lot code dv3bs4.Examination of the submitted sigma hp instruments case revealed the coating on the brackets are delaminating.The product lot code indicates a manufacture date of 2009.A search of the complaint database found additional reports of bracket delamination for sigma hp instrument cases against the lot code.Previous investigation did not conclusively determine the root cause, although it is the supplier manufacturing process related.Details of this issue have been documented through a capa.Complaints trends will be monitored by post market surveillance through sep-(b)(4).Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Event or Problem Description
The instruments were reported for unknown reason.During in-house engineering evaluation, it was determined that the coating on the brackets were delaminating.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  product complaint # (b)(4).Investigation summary examination of the returned device revealed the brackets are delaminating.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot null device history batch null device history review null if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. .

Brand Name
SIG HP FB STB INSERT TRIAL CSE
Common Device Name
KNEE INSTRUMENT : INSTRUMENT CASES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8483397
Report Number1818910-2019-89775
Device Sequence Number2006379
Product Code FSM
UDI-Device Identifier10603295229421
UDI-Public10603295229421
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2014
Device Catalogue Number950502814
Device Lot NumberDV3BS4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR